MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7277
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Dizziness (2194); Shaking/Tremors (2515)
Date of Event 03/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient was the initial reporter, so personal information was not entered.
 
Event or Problem Description
The customer had increased her insulin dosage from 40-50 units a day to 60-70 units a day based on readings from the contour next link that ranged from 155-182mg/dl.After doing so, she felt dizzy and shaky, so took some glucose tablets and ate sugar, after which, she felt better.Previously, she received a blood glucose reading of 108 on the contour next link, retested on a different meter and the reading was 65mg/dl.The difference between the readings falls in the "c" zone of the consensus error grid, making the difference clinically significant.There was no evidence of an adverse event.The customer was advised to return the test strips for evaluation.Replacement test strips and meter were sent to her.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC
430 s beiger st
mishawaka IN 46544
MDR Report Key7446883
Report Number1826988-2018-00065
Device Sequence Number16573736
Product Code NBW
UDI-Device Identifier10301937277358
UDI-Public10301937277358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2019
Device Model Number7277
Device Catalogue Number7277
Device Lot Number7GPEC41M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1